PETER W. L. HO, M.D.; FRANCIS D. PIEN, M.D.; NAMIKO KOMINAMI, M.D.
HO P., PIEN F., KOMINAMI N.; Massive Amikacin "Overdose". Ann Intern Med. 1979;91:227-228. doi: 10.7326/0003-4819-91-2-227
Download citation file:
Published: Ann Intern Med. 1979;91(2):227-228.
Amikacin, one of the new aminoglycosides, has been reported to cause nephrotoxicity and ototoxicity (primarily cochlear, but also vestibular) (1-3). To our knowledge, acute massive amikacin overdose has not been previously reported.
On 4 November 1978, a 60-year-old woman with a long history of hypertension was referred to a community hospital for management of acute subarachnoid hemorrhage. At admission, she complained of severe headaches but was alert. Lumbar puncture yielded grossly bloody spinal fluid. She was begun on aminocaproic acid (Amicar®), 3 g intravenously (i.v.) every 2 h. Initial laboratory results were all within normal limits, including a serum creatinine
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only